The Phytotherapeutic Fenugreek as Trigger of Toxic Epidermal Necrolysis.

Details

Serval ID
serval:BIB_7BE78050599D
Type
Article: article from journal or magazin.
Collection
Publications
Title
The Phytotherapeutic Fenugreek as Trigger of Toxic Epidermal Necrolysis.
Journal
Dermatology
Author(s)
Bentele-Jaberg N., Guenova E., Mehra T., Nägeli M., Chang Y.T., Cozzio A., French L.E., Hoetzenecker W.
ISSN
1421-9832 (Electronic)
ISSN-L
1018-8665
Publication state
Published
Issued date
2015
Peer-reviewed
Oui
Volume
231
Number
2
Pages
99-102
Language
english
Notes
Publication types: Journal Article
Publication Status: ppublish
Abstract
We describe the case of a 32-year-old woman who presented to the hospital with generalized painful exanthema, blisters and erosions 1 month after giving birth to a healthy girl. The patient's medical history was inconspicuous for comorbidities; however, it included the incidental intake of pain killers and a herbal preparation (fenugreek), which she took regularly over the last 4 weeks to improve lactation. Based on the clinical characteristics, we suspected toxic epidermal necrolysis (TEN), a severe cutaneous adverse drug reaction, which was confirmed by skin biopsy. The patient was treated with high-dose intravenous human immunoglobulins and was discharged 2 weeks after hospital admission in good condition. The allergological workup identified fenugreek as the most likely causative agent. Given the increased self-medication of freely available phytotherapeutics by patients in industrialized countries, herbal mixtures should be taken into consideration in the diagnostic workup of TEN.
Keywords
Adult, Female, Humans, Plant Preparations/adverse effects, Stevens-Johnson Syndrome/etiology, Stevens-Johnson Syndrome/pathology, Trigonella/adverse effects
Pubmed
Web of science
Create date
27/08/2020 13:59
Last modification date
02/09/2020 5:26
Usage data